Alert archive / Florida / Red Flag Warnings in 2018
Red Flag Warning 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 7, 2018, 11:23 AM EST for 6 counties in Florida. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2018, 11:23 AM EST (16:23 UTC)
- Expired
- Mar 7, 2018, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties Citrus County, FL, Hernando County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 62 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896 WWUS82 KTBW 071623 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 1123 AM EST Wed Mar 7 2018 ...RED FLAG WARNING FOR LOW HUMIDITY...ROBUST WINDS...AND HIGH ERC VALUES... .A cold front is exiting the area as high pressure builds in this afternoon with very dry air and breezy winds. FLZ043-050-052-057-142-148-242-248-080000- /O.NEW.KTBW.FW.W.0004.180307T1623Z-180308T0000Z/ Sumter-Pinellas-Polk-Highlands-Coastal Citrus-Coastal Hernando- Inland Citrus-Inland Hernando- 1123 AM EST Wed Mar 7 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING FOR LOW HUMIDITY...ROBUST WINDS...AND HIGH ERC VALUES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect until 7 PM EST this evening. * AFFECTED AREA...Sumter...Pinellas...Polk...Highlands... Coastal Citrus...Coastal Hernando...Inland Citrus...Inland Hernando. * WIND...15 MPH with higher gusts. * HUMIDITY...Minimum values of 24 to 34 percent. * ERC...27 to 39. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 7, 9:04 AM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 7, 9:04 AM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
904 AM EST Wed Mar 7 2018
.SHORT TERM (Today)...
Cold front sliding southward across the Tampa Bay region with
gusty winds and clearing behind it while isolated to scattered
showers ahead of the front...from Manatee-Polk counties
southward...scoot eastward. Forecasts look good although have
made some minor downward tweaks in the near term weather/POPs.
Strong winds with higher seas/waves on the Gulf will
continue...resulting in a high risk of rips currents at area
beaches. Updates out shortly.
&&
.AVIATION...
07/12Z TAFs. Front...with band of SHRA/ISOLD TSRA in advance...
is pushing south this morning. SHRA/TSRA near southern terminals
will impact those in the next couple of hours while clearing
behind the front will sweep out MVFR/LCL IFR CIGS. VFR CIGS
return late morning...with gusty NW winds.
&&
.MARINE...
Front is exiting the waters today as high pressure builds into the
western Gulf with a tightening pressure gradient across the
coastal waters...resulting in advisory levels winds at least into
the afternoon. Forecasts are on track but have bumped seas up
slightly to better reflect offshore buoy reports. Next issuance
out around 10 AM.
&&
.Preliminary Point Temps/PoPs...
TPA 69 49 64 47 / 0 0 0 0
FMY 74 53 68 48 / 60 0 0 0
GIF 71 45 66 43 / 10 0 0 0
SRQ 70 52 64 50 / 10 0 0 0
BKV 69 39 63 40 / 0 0 0 0
SPG 69 54 65 51 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 2 PM EST this afternoon for
Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs
FL out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Tampa Bay waters-Waters
from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to
60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
&&
SHORT TERM/AVIATION/MARINE...09/Rude
UPPER AIR...27/Shiveley
DECISION SUPPORT...25/DavisHazardous weather outlook, Mar 7, 4:41 AM EST, 6 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 441 AM EST Wed Mar 7 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-072145- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 441 AM EST Wed Mar 7 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms are expected to continue through the morning hours. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains... and frequent deadly lightning strikes. ...RIP CURRENT IMPACT... High winds and moderate surf will produce rip currents along area beaches today. ...MARINE IMPACTS... Wind speeds of 20 to 33 knots will build seas to 4-6 feet which will create hazardous boating conditions for small craft operators. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Wynn
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:22 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 47 hr |
| Mar 7, 2:44 PM EST | Small Craft Advisory | TBW | 6 hr |
Nearby
Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.